MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, Inc. (BD DIAGNOSTICS) BD MAX¿ EXT Enteric Bacterial Panel; Gastrointestinal Pathogen Panel Multiplex Nucleic Acid-Based Assay System

GENEOHM SCIENCES CANADA, Inc. (BD DIAGNOSTICS) BD MAX¿ EXT Enteric Bacterial Panel; Gastrointestinal Pathogen Panel Multiplex Nucleic Acid-Based Assay System
Catalog Number 443812
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: d.4.Medical device lot: 6056731 d.4.Medical device expiration date: 08/28/2027 d.4.Unique identifier (udi) #: (b)(4).H.4.Device manufacture date: 03/02/2026 investigation summary: introduction: the complaint investigation for two events of suspected vibrio false positive results when using the bd max¿ extended enteric bacterial panel (xebp) assay (ref.(b)(4) kit lots 6013174 and 6056731 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Batch history review: the review of quality control records of bd max¿ extended enteric bacterial panel kit lots 6013174 and 6056731 revealed no anomalies that could explain the customer¿s discrepant results.Investigational testing: the customer provided a pdf document listing all the vibrio positive results obtained since (b)(6) 2026 and two run files (run_240_2026-06-18_095339 and run_252_2026-06-17_180857) from bd max¿ instrument ct1554 for investigation.Analysis of the provided runs identified a vibrio-positive result in run #240 (position a5) using kit lot 6013174, and another vibrio-positive result in run #252 (position a4).Manual curve adjudication revealed late and low amplification curves in the rox channel (bot cartridge position) without any anomaly.The internal control amplification curves show no anomaly, suggesting no sample-related inhibition.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.The pdf provided by the customer indicated that several vibrio-positive samples showed late ct values, supporting the possibility of bacterial loads near the assay limit of detection.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max xebp assay lots 6013174 and 6056731.Conclusion: the root cause was not identified.However, based on the investigation, specimens containing non-viable bacterial dna or bacterial load at or near the assay limit of detection (lod), or environmental or cross contamination, are the most likely causes to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.
 
Event or Problem Description
It was reported that during use of bd max¿ ext enteric bacterial panel, a false positive vibrio patient result with an unusual pcr curve was obtained.There was no report of patient impact.

Brand Name
BD MAX¿ EXT Enteric Bacterial Panel
Common Device Name
Gastrointestinal Pathogen Panel Multiplex Nucleic Acid-Based Assay System
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, Inc. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, Inc. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
+1(410)316-4000
MDR Report Key50022160
Report Number3007420875-2026-00160
Device Sequence Number10551410
Product Code PCH
UDI-Device Identifier00382904438128
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443812
Device Lot Number6013174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Supplement Date Received by Manufacturer07/30/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown